February 2012 - Page 2 of 6 - Health Sciences Institute - Official Site

The FDA comes very close to recommending a supplement to offset drug side effects

Now, as adverse side effects go, most people would probably think of magnesium deficiency as fairly low on the list compared to potential PPI side effects that directly impact quality of life, such as nausea, headache, diarrhea, dizziness, swelling of the face, seizures, etc.

Read more...

This very common prescription and OTC drug may do harm in all sorts of ways

I’m talking specifically about proton pump inhibitor drugs (such as Prevacid, Nexium, and Prilosec). And yes, we’ve seen warnings about these drugs before. But now, with evidence of a very troubling new way PPI drugs can harm you, we’ve gotten to the point where it has to be asked…When do you take PPIs off the market to keep consumers out of harm’s way?

Read more...

We'll soon be getting nutrition advice from a very unlikely source

There’s one dietary issue that most nutritionists would probably agree on: When it comes to dietary advice, there’s no agreement. So where should you turn for good, sound dietary advice?

Read more...

Could the trans fats era really be nearing the end?

It was a dietary matchup for the ages: saturated fats vs. trans fats. And back then, the clear winner was trans fats. Saturated fats were demonized while trans fats became the dietary path that would lead us to better health. But by the mid-90s researchers started saying, “Hold up a second. We may have to adjust this trans fat thing.”

Read more...

The truth about mammograms -- forget everything mainstream medicine has told you

In yesterday’s e-Alert I mentioned mammography’s compression problem. But for we women who have subjected ourselves to this procedure, breast compression is just the most obvious drawback. But it’s not the most painful…

Read more...

Beware of these "advanced" and potentially very dangerous medical devices

Last week I told you how General Electric promoted two radiological devices that were approved by the FDA over objections of nine experts in the field. And now that those official approvals are out in the world, it will be nearly impossible to get them back in the bottle.

Read more...

Black box warning: This might cause dizziness, bulging of eyes, gnashing of teeth, etc.

Strictly speaking, this isn’t a health item, but it might cause dizziness, bulging of eyes, gnashing of teeth, high blood pressure, or internal bleeding. So brace yourself…

Read more...